MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN028126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that a clip was found detached from the cartridge slot and broken when the user attempted to load it during a surgery.Therefore, a new unit was opened instead.
 
Additional Manufacturer Narrative
(b)(4).Per dhr the product hemolok ml clips 6/cart 84/box lot#: 73h1900261, was manufactured on 05/08/2019 a total of (b)(4) pieces.Lot was released on 08/13/2019.Dhr investigation did not show issues related to complaint.The customer returned one cartridge 544230 hemolok ml clips 6/cart 84/box for investigation.The cartridge was returned with one broken clip remaining.One broken clip was also returned loose.The sample was visually examined with and without magnification.Visual examination revealed that the clips were both broken at the hinge.One of the clips was broken in half at the hinge.The other exhibited a staggered break as it was broken at the center of the outer hinge and towards the hook side of the inner hinge.The clip breaking at the hinge during loading was determined to be the result of inadequate cross-sectional area at the outer hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." both clips experienced breaks at the hinge.One clip was broken in half and the other experienced a staggered break as it was broken at the center of the outer hinge and towards the hook side of the inner hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.The reported complaint of "broken parts - clip - hinge" was confirmed based upon the sample received.Two clips were returned , and they were both broken at the hinge.One clip was broken in half at the hinge and the other exhibited a staggered break where it was broken at the center of the outer hinge and towards the hook side of the inner hinge.The clips breaking at the hinge during loading was determined to be the result of inadequate cross-sectional area at the outer hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.
 
Event or Problem Description

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11304718
Report Number3003898360-2021-00066
Device Sequence Number4830966
Product Code FZP
UDI-Device Identifier34026704625193
UDI-Public34026704625193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberIPN028126
Device Catalogue Number544230
Device Lot Number73H1900261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1